Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 157, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 2, 2016, 3:22 PM CDT for Collin County, Texas. It took effect at Jun 2, 2016, 10:47 PM CDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2016, 3:22 PM CDT (20:22 UTC)
- In effect from
- Jun 2, 2016, 10:47 PM CDT
- Expired
- Jun 4, 2016, 3:57 PM CDT
- In force
- 41 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.73 ft at Jun 4, 2016, 1:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 2, 1:17 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 2, 1:17 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 117 PM CDT THU JUN 2 2016 .AVIATION... 18 UTC TAF Cycle Concerns...Thunder potential and MVFR ceilings. For the Metroplex TAF sites...Scattered convection is expected to continue to move in from the east as the subtle meso-low continues to pull westward. Instability is a bit on the low side with a very moist profile, which suggests that lightning strikes should be very isolated. Regardless, will carry a TEMPO group for TSRA through the early afternoon hours with the main concern being poor visibility. Thereafter--- the main upper low should gradually fill and even sag southward. This should result in a wind shift from the east to the north. Timing of this is uncertain, so for now will prevail variable winds through the overnight hours and into Friday morning. Thereafter, south winds should resume as broad surface troughing develops. Model guidance does suggest that IFR/LIFR ceilings/visibility may develop in the evening and overnight hours---but given the expected threat for showers, sub-cloud base mixing may result in only MVFR ceilings. If precip does not develop as currently thought, then LIFR/IFR may develop. For the Waco TAF site...Slightly better flying conditions are expected here as drier air lifts northward at least through the early to mid afternoon hours. There will be the potential for additional shower development this afternoon as precipitation develops on the backside of the surface low. MVFR ceilings are still expected to previal through much of the TAF cycle with VCSH expected at times. Bain && .UPDATE... After a much needed reprieve from heavy rainfall yesterday, widespread rains are impacting much of the region this morning, and will continue to do so for the remainder of the day and into the overnight hours. Moisture channel imagery shows a vigorous upper-level low just about over Del Rio, Texas with the associated trough axis now beginning to take on a more neutral tilt. Strong upper-level divergence associated with the encroaching low has fostered an expansive area of moderate to embedded heavy rainfall which continues to move into North Central Texas. This area of rainfall will continue to march northward through the remainder of the morning and will impact the Metroplex shortly. Precipitation amounts have been on the order of one half to one inch, with some isolated amounts in excess of 2 inches over the past three hours. With our saturated soils, this is all it's taking to cause flooding issues. As the upper level low gradually tracks eastward, the main precip shield should begin to pivot towards the west, which means that many locations in our CWA will remain under the gun for continued bouts of rainfall through the day. Overnight, there are still hints from model guidance of a consolidating warm core low impacting a portion of our region, but pinning its ultimate location down is not possible at this time. The important point here is that these types of nocturnally-enhanced systems can be exceptional rainfall producers over a highly localized area--and isolated rainfall amounts in excess of six inches are not out of the question. Finally, current indications are that flooding rains may linger longer than initially anticipated across our central and western zones, and for this reason we have extended the Flash Flood Watch to cover all of North and Central Texas until 1 PM tomorrow. Carlaw && .PREV DISCUSSION... /ISSUED 704 AM CDT THU JUN 2 2016/ The approach of an upper level low and a weak front have created bouts with showers and a plethora of cloud layers across North and Central Texas. It seemed that ceilings were holding out in the MVFR category for the entire shift, until in the past half hour when sites in the Metroplex suddenly began reporting IFR. So we will indicate IFR cigs during the morning hours with improvement back to MVFR by mid day. Meanwhile, the weak winds along the front have already begun to back to a more northeasterly direction, and should become due north this evening with speeds remaining well below 10 KT. Thunderstorms will become more likely this afternoon as the upper low encroaches on Central TX during peak heating hours. Storms should decrease in coverage late this evening, though isolated activity will continue overnight. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 67 78 68 85 / 100 80 60 50 50 Waco 79 66 78 65 82 / 100 70 60 50 50 Paris 77 66 76 67 80 / 100 80 70 50 50 Denton 78 65 76 65 84 / 90 70 60 40 40 McKinney 78 66 77 66 82 / 90 80 70 50 40 Dallas 80 68 78 68 84 / 100 80 60 50 50 Terrell 79 67 77 67 82 / 100 80 70 50 50 Corsicana 78 68 77 68 81 / 100 80 70 50 60 Temple 77 66 77 65 81 / 100 70 60 50 60 Mineral Wells 78 65 76 65 83 / 100 70 60 40 40 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. && 15/90
Hazardous weather outlook, Jun 2, 4:31 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 431 AM CDT THU JUN 2 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 431 AM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. GOOD CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS NORTH AND CENTRAL TEXAS...DUE TO A SLOW MOVING FRONT AND AN UPPER LEVEL LOW PRESSURE SYSTEM. A FEW STORMS WILL BE STRONG WITH SMALL HAIL AND GUSTY WINDS...BUT HEAVY RAIN AND POSSIBLE FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CHANCES OF SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH EARLY SUNDAY. STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING.
In the hours before
Local storm report, Jun 2, 1:30 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
130 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD CLEBURNE 32.35N 97.40W
06/02/2016 JOHNSON TX LAW ENFORCEMENT
CLEBURNE EOC REPORTED HOMES TAKING ON WATER. JOHNSON
COUNTY EMC REPORTED SEVERAL COUNTY ROADS CLOSED.Local storm report, Jun 2, 2:13 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 10 SW HAMILTON 31.60N 98.24W
06/02/2016 HAMILTON TX LAW ENFORCEMENT
HAMILTON COUNTY SO REPORTED WATER GETTING INTO ONE HOME
IN SOUTHERN HAMILTON COUNTYLocal storm report, Jun 2, 2:15 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD 2 SW CLEBURNE 32.33N 97.42W
06/02/2016 JOHNSON TX EMERGENCY MNGR
HIGH WATER RESCUE ION OLD FOAMY ROAD...SOUTH OF CLEBURNELocal storm report, Jun 2, 2:15 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TYPO
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD 2 SW CLEBURNE 32.33N 97.42W
06/02/2016 JOHNSON TX EMERGENCY MNGR
HIGH WATER RESCUE ON OLD FOAMY ROAD...SOUTH OF CLEBURNELocal storm report, Jun 2, 2:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD 3 SE GAINESVILLE 33.60N 97.11W
06/02/2016 COOKE TX EMERGENCY MNGR
SEVERAL ROADS WITH A FOOT OF WATER OVER THE ROADS FROM
GAINESVILLE TO THE SOUTHEAST PART OF THE COUNTYLocal storm report, Jun 2, 3:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD 2 N CISCO 32.41N 98.97W
06/02/2016 EASTLAND TX LAW ENFORCEMENT
COUNTY ROAD 561 IS CLOSED DUE TO HIGH WATER. OTHER ROADS
CLOSED AROUND LAKE CISCOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:30 PM CDT | Areal Flood Advisory | FWD | Hood | 2 hr |
| Jun 1, 7:34 PM CDT | Areal Flood Advisory | FWD | Bell, Falls | 116 min |
| Jun 1, 8:14 PM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 1, 8:25 PM CDT | Special Weather Statement | FWD | Hill | 65 min |
| Jun 1, 8:31 PM CDT | River Flood Warning | FWD | Denton | 4 days |
| Jun 1, 8:32 PM CDT | Special Weather Statement | FWD | Hood | 58 min |
| Jun 1, 9:39 PM CDT | Special Weather Statement | FWD | Johnson | 51 min |
| Jun 1, 10:12 PM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 1, 10:35 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 1, 11:09 PM CDT | Flash Flood Warning | FWD | Montague | 111 min |
| Jun 2, 12:51 AM CDT | Flash Flood Warning | FWD | Montague | 6 hr |
| Jun 2, 1:11 AM CDT | Areal Flood Warning | FWD | Hood | 9 hr |
| Jun 2, 1:36 AM CDT | Flash Flood Warning | FWD | Jack, Young | 4 hr |
| Jun 2, 2:40 AM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jun 2, 3:51 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 6 hr |
| Jun 2, 4:16 AM CDT | River Flood Warning | FWD | Leon, Robertson | 7 days |
| Jun 2, 5:56 AM CDT | Areal Flood Warning | FWD | Jack, Young | 6 hr |
| Jun 2, 6:18 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 4 hr |
| Jun 2, 6:45 AM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Jun 2, 7:18 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Jun 2, 7:31 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 4 hr |
| Jun 2, 8:42 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Jun 2, 8:47 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 9:26 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 4 hr |
| Jun 2, 9:43 AM CDT | Areal Flood Advisory | FWD | Comanche, Mills | 3 hr |
| Jun 2, 9:50 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton | 5 hr |
| Jun 2, 10:03 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jun 2, 10:10 AM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Jun 2, 10:15 AM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 10:24 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 3 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 9 days |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 29 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Limestone | 52 hr |
| Jun 2, 10:52 AM CDT | Areal Flood Advisory | FWD | Erath, Somervell | 3 hr |
| Jun 2, 11:18 AM CDT | Flash Flood Warning | FWD | Erath, Hood, Somervell | 6 hr |
| Jun 2, 11:37 AM CDT | Areal Flood Advisory | FWD | Freestone, Navarro | 3 hr |
| Jun 2, 11:40 AM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 12:35 PM CDT | Flash Flood Warning | FWD | Johnson | 11 hr |
| Jun 2, 1:00 PM CDT | Flash Flood Warning | FWD | Eastland | 6 hr |
| Jun 2, 1:14 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, Navarro | 3 hr |
| Jun 2, 1:47 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 2, 1:52 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 6 hr |
| Jun 2, 1:58 PM CDT | River Flood Warning | FWD | Somervell | 24 hr |
| Jun 2, 1:59 PM CDT | Areal Flood Advisory | FWD | Denton | 4 hr |
| Jun 2, 2:39 PM CDT | Flash Flood Warning | FWD | Dallas | 6 hr |
| Jun 2, 2:42 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 2, 2:48 PM CDT | Areal Flood Warning | FWD | Comanche, Hamilton | 3 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Bosque | 25 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Comanche | 47 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jun 2, 3:06 PM CDT | River Flood Warning | FWD | Stephens | 42 hr |
| Jun 2, 3:11 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Wise | 40 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Denton | 22 hr |
| Jun 2, 3:32 PM CDT | Areal Flood Advisory | FWD | Parker, Wise | 3 hr |
| Jun 2, 3:32 PM CDT | River Flood Warning | FWD | Hunt | 49 hr |
| Jun 2, 3:50 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 2, 4:25 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
| Jun 2, 5:17 PM CDT | Flash Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 5:37 PM CDT | Areal Flood Warning | FWD | Erath, Somervell | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.